MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 INTRODUCER NEEDLE 18GA; PORT AND CATHETER ACCESSORIES

C.R. BARD, INC. (BASD) -3006260740 INTRODUCER NEEDLE 18GA; PORT AND CATHETER ACCESSORIES
Model Number 5584180
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 05/2026).
 
Event or Problem Description
It was reported that during a port placement procedure in the subclavian vein, the pink hub attached to the introducer needle was allegedly fractured.It was further reported that the needle allegedly leaked on the outside which in turn delayed the treatment.The procedure was completed by using another device.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one introducer needle was returned for evaluation.Gross visual, microscopic and functional testing were performed.The investigation is confirmed for the identified bent, reported needle fracture and leak issue as bend was noted on the needle and multiple cracks were observed on the proximal hub of the introducer needle and leaks were noted from the cracks on the hub upon infusion of the introducer needle.The definitive root cause could not be determined based upon available information.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 05/2026).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.

Brand Name
INTRODUCER NEEDLE 18GA
Common Device Name
PORT AND CATHETER ACCESSORIES
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key13095674
Report Number3006260740-2021-05444
Device Sequence Number4192729
Product Code DYB
UDI-Device Identifier00801741045134
UDI-Public(01)00801741045134
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K082580
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5584180
Device Catalogue Number5584180
Device Lot NumberREFT3263
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/30/2021
Supplement Date Received by Manufacturer01/03/2022
Initial Report FDA Received Date12/28/2021
Supplement Report FDA Received Date01/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown